Unfortunately, many antidepressants prescribed for anxiety will cause some heightened anxiety as a side effect in the beginning. It will take a couple of weeks for this to clear and another couple of weeks for the medication to reach max effectiveness. If the doctor has not prescribed additional medication to control the anxiety until the antidepressant begins to work, you'll have to push through this with deep breathing exercises and determination. You can do it!!
Also as your body adjusts, you will find the anxiety reducing. In the mean time be sure to stay out of stressful situations, if you can, and discuss any difficult symptoms with your physician and your therapist. Your therapist can give you coping skills that will help. Hang in there. A month passes quickly if you don't count the hours.
If your anxiety continues to worsen, I would talk to my dr. and ask if the tricyclic antidepressants would be better for you. Elavil and Tofranil has sedative properties that helps with anxiety as well as help you to fall asleep faster. Ive been on the Tofranil for years and it works well for me. Paxil is considered an SSRI antidepressant. I don't know what your condition is, but if the newer SSRI antidepressants like Paxil doesn't help, ask your dr. about tricyclic antidepressants. Good Luck and start feeling better!
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2011 • 4 answers
Posted 2 May 2012 • 3 answers
Posted 7 Jun 2013 • 4 answers
Posted 29 Aug 2014 • 4 answers
Posted 2 days 17 hours ago • 1 answer